MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W050120150
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a 5x120x150 nanocross elite pta balloon to treat a slightly calcified slightly tortuous lesion in the proximal superficial femoral artery(sfa).The artery diameter and lesion length were reported to be 5mm & 20mm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.No embolic protection was used.The device was inflated with a non-medtronic inflation device.The device did pass through a previously deployed stent and no resistance was encountered on advancing the device to the target lesion.There were wire movement issues reported and the guidewire locked up during the procedure.The nanocross elite pta balloon was reported to have ruptured during inflation at 14atm.The procedure was completed using a sheath and the balloon was removed.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received a non-medtronic guidewire and sheath were used during the procedure.Patient had surgery to retrieve the balloon fragments from the common femoral artery.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8330440
Report Number2183870-2019-00068
Device Sequence Number1663730
Product Code LIT
UDI-Device Identifier00821684066966
UDI-Public00821684066966
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Catalogue NumberAB14W050120150
Device Lot NumberA721353
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/19/2019
04/29/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/13/2019
05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight102